MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-12
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent (ped2) distal end failed to open, then encountered resistance in the distal section of a phenom 27 microcatheter and became stuck in the distal section during resheathing.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, ophthalmic aneurysm.Dimensions of the aneurysm and landing zone were unknown.It was noted the patient's vessel tortuosity was normal.Vascular access was obtained via the internal carotid artery (ica).It was unknown if dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure reported perfect stent placement, upon deploying the stent, it was observed that the distal end would not open.The tip coil was recaptured and tried unsheathing again.The stent still wouldn¿t open after deploying 7-10 mm of device.Resheathed and tried again, however, still wouldn¿t open distal.Then was unable to pull back into the phenom 27; stated device seemed stuck partially.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline and phenom 27 were replaced with a new pipeline and phenom 27 to complete the procedure.No patient symptoms or complications were associated with this event.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The catheter was flushed continuously with heparinized saline.The physician released the load (slack) in the system in an attempt to resolve the issue, however, it was not resolved.The pipeline was not positioned in a bend and more than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.It was unknown if there was damage to the pushwire or catheter.Ancillary devices included: apro 55 ic guidecatheter, synchro select standard guidewire.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter product id fg15150-0615-1s (b)(6); implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the aneurysm and landing zone were measured by "the standard 3 d spin was done and measurements were taken from the 3 d and 2d images to determine proper device size.Device size was not as issue as we used the same size on the second device that was successful." no causes or contributing factors for the resistance and failure to open were identified.All the information has been confirmed/provided by the physician.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24801330
Report Number2029214-2026-00621
Device Sequence Number18546835
Product Code OUT
UDI-Device Identifier00763000449346
UDI-Public(01)00763000449346(17)280827(10)D061115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-12
Device Catalogue NumberPED2-450-12
Device Lot NumberD061115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/13/2026
05/12/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/11/2026
06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age64 YR
Patient SexFemale